MAUDE Adverse Event Report: BARD ACCESS SYSTEMS PONSKY NBR GASTROSTOMY TUBE 20F (EXPORT ONLY); REPLACEMENT G-TUBES

BARD ACCESS SYSTEMS PONSKY NBR GASTROSTOMY TUBE 20F (EXPORT ONLY); REPLACEMENT G-TUBES
Model Number 000702
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 09/12/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) review is not possible, as no manufacturing lot number has been provided by the complainant.
 
Event or Problem Description
It was reported that the internal dome fell into the patient's stomach.The dome was retrieved with a snare.No patient injury was reported.
 
Additional Manufacturer Narrative
The device has not been returned to the manufacturer, at this time, for evaluation.A lot history review (lhr) review is not possible, as no manufacturing lot number has been provided by the complainant.The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a broken retention dome was confirmed, but the cause of the damage was unknown.One 20 fr ponsky non-balloon replacement tube was returned for investigation.Evidence of use was observed on the returned sample.Residue was observed within the gastrostomy tube and the dual port feeding adaptor.The dome material was discolored.The color varied from yellow to dark brown.A separation of the dome material from the peg tube was observed.A portion of the dome material remained attached to the tube.It is possible that excessive force was applied during insertion and/or removal of this device and that the dome material was weakened or stretched beyond its elastic limits.The angle of removal could also be a potential contributing factor.The complainant indicates the retention dome broke when exchanging the feeding tube.The product ifu provides the following guidance to prevent damage to the tube during removal.During the traction removal procedure, pull the catheter parallel to the stoma tract.Do not pull catheter laterally at an acute angle to the stoma tract.Doing so will apply a force greater than intended for the design and may result in damage to or separation of the dome.No further action is required because the reported event could not be related to a deficiency in product manufacture or deficiency while under correct product use.
 
Event or Problem Description

Brand Name
PONSKY NBR GASTROSTOMY TUBE 20F (EXPORT ONLY)
Common Device Name
REPLACEMENT G-TUBES
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key6944668
Report Number3006260740-2017-01824
Device Sequence Number1460245
Product Code KNT
UDI-Device Identifier00801741036293
UDI-Public(01)00801741036293
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K103109
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number000702
Device Catalogue Number000702
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/10/2017
Event Location Hospital
Initial Date Received by Manufacturer 10/10/2017
Supplement Date Received by Manufacturer11/08/2017
Initial Report FDA Received Date10/12/2017
Supplement Report FDA Received Date12/21/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1